Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 17, NWS Melbourne, FL

October 1, 2011

NWS Melbourne, FL issued this small craft advisory at Oct 1, 2011, 3:45 PM EDT. It took effect at Oct 1, 2011, 5:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2011, 3:45 PM EDT (19:45 UTC)
In effect from
Oct 1, 2011, 5:00 PM EDT
Expired
Oct 2, 2011, 4:36 AM EDT
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WHUS72 KMLB 011945
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
345 PM EDT SAT OCT 1 2011


AMZ570-572-575-021200-
/O.NEW.KMLB.SC.Y.0017.111001T2100Z-111002T1200Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
345 PM EDT SAT OCT 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF STREAM UNTIL 8 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. 



* WINDS AND SEAS: NORTH WINDS 15 TO 20 KNOTS WILL PRODUCE SEAS UP
  TO 7 FEET IN THE GULF STREAM TONIGHT.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
969 
WHUS72 KMLB 020836
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
436 AM EDT SUN OCT 2 2011

...SMALL CRAFT ADVISORY FOR THE GULF STREAM CANCELED...

AMZ570-572-575-020945-
/O.CAN.KMLB.SC.Y.0017.000000T0000Z-111002T1200Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
436 AM EDT SUN OCT 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NORTHERLY WINDS HAVE DECREASED TO 10 TO 15 KNOTS WITH SEAS UP TO 6
FEET IN THE GULF STREAM. SMALL CRAFT VENTURING OUT INTO THE GULF
STREAM SHOULD STILL EXERCISE CAUTION.

$$


CRISTALDI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 1, 3:33 PM EDT, 12 minutes earlier.

Area forecast discussion, Oct 1, 3:33 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EDT SAT OCT 1 2011

.DISCUSSION...

TONIGHT...NOTICEABLY COOLER TONIGHT ACROSS MUCH OF EC FL WHERE
LOWS SHOULD DIP INTO THE MID AND UPPER 50S ACROSS LAKE AND VOLUSIA
COUNTIES AND AROUND 60 METRO ORLANDO DOWN TO LAKE OKEECHOBEE.
ONSHORE (NNE) WIND COMPONENT SHOULD KEEP TREASURE COAST MILDER
WITH LOWS IN THE MID AND UPPER 60S. DAYTONA BEACH HAS THE BEST
CHANCE OF REACHING (OR EXCEEDING) THEIR RECORD.

SUNDAY...VERY PLEASANT WITH NEARLY FULL SUNSHINE AND MAX TEMPS
UPPER 70S COASTAL VOLUSIA TO NEAR 80/LOWER 80S ELSEWHERE.

MON-TUE...LARGE POWERFUL EARLY FALL MID/UPPER LEVEL CUTOFF LOW
OVER CTRD OVER THE NERN CONUS WILL REMAIN Q-STATIONARY MON BEFORE
DRIFTING VERY SLOWLY EWD INTO THE ATLC MON NIGHT-TUE. AS IT
DOES... LARGE DOME OF COOL HIGH PRES WILL SPREAD EWD TO THE ATLC
COAST CAUSING WINDS TO VEER TO A STEADY/INCREASING ENE FLOW
PATTERN TUE AFTER WEAKENING SUN-MON...BEHIND TODAY'S INITIAL NRLY
SURGE.

OVERALL COOL/DRY CONDITIONS WILL PREVAIL THROUGH THE SHORT RANGE.
SINCE THE MODELS HAVE KEPT THE FLOW WEAKER AND MORE CONTINENTAL
THROUGH TUESDAY...HAVE REMOVED ANY MENTION OF MARINE SHRA THREAT
THRU MON NIGHT AS INITIAL MODIFICATION WILL TAKE SOME TIME...AND
FLOW WON'T BEGIN TO STRENGTHEN UNTIL TUE MORNING. MAX TEMPS LOW-
MID 80S WITH MINS IN THE U50S-L60S SUN NIGHT...MODIFYING 2-3F
INLAND AND ABOUT 4-6F ALONG THE COAST TUE NIGHT...AND EVENTUALLY
L-M60S INLAND AND L-M70S ALONG THE COAST TUE NIGHT. WENT QUITE A
FEW DEGS ABOVE GUIDANCE FOR COASTAL MINS STARTING TUE...AND
CONTINUING THROUGH THE ENTIRE XTD RANGE.

WED-FRI...NO CHANGES. STRONG BREEZY TO WINDY ENE FLOW REMAINS IN
PLACE...WITH CONTINUED LOW LEVEL MOISTENING. SUFFICIENT LOW LEVEL
MOISTURE EXISTS FOR SCT MARINE SHRA OVER THE ATLC AND COASTAL
REGIONS EACH DAY/NIGHT...TAPERING TO ISOLD INLAND. INSTABILITY AND
BDRY CONVERGENCE TOO WEAK TO SUPPORT DEEP CONVECTION (OR A SEA
BREEZE)...HENCE TS WILL REMAIN OUT OF THE XTD FCST. WHILE THE FCST
CONSISTENTLY HAS LOWER POPS INLAND...COVERAGE THERE COULD EASILY BE
NEARLY AS HIGH AS COASTAL AREAS. WILL ADJUST THAT IF NEED BE ONCE
THE REGIME ACTUALLY BEGINS.

MAXES L80S COAST AND M-U80S INLAND. MINS IN THE M-U60S INLAND AND
M70S AT THE COAST. MINS CONTINUE SEVERAL DEGS ABOVE GUIDANCE ALONG
THE COAST...AND COULD WIND UP EVEN HIGHER...SINCE ONSHORE SFC/BDRY
LYR FLOW OF 15-20KT+ AT NIGHT PROBABLY DOESN'T FAVOR MINS DROPPING
MORE THAN A CAT OR SO BELOW SHELF WATER TEMPS...WHICH ARE STILL IN
THE L80S.

&&

.AVIATION...
VFR.

&&

.MARINE...
TONIGHT-SUNDAY...NORTH WINDS 15-20 KNOTS WILL OPPOSE THE GULF
STREAM AND SWAN SHOWS SOME 7 FT SEAS DEVELOPING SO WILL HOIST
SMALL CRAFT ADVISORY FOR THE GULF STREAM TONIGHT. GRADIENT IS
EXPECTED TO WEAKEN BY EARLY SUNDAY SO SEAS SHOULD SUBSIDE BELOW 7
FT. STILL MAY NEED CAUTION OFFSHORE WATERS SUNDAY FOR SEAS UP TO 6
FT BUT WINDS WILL BE AROUND 10 KNOTS.

MON-THU...PRES GRAD WILL WEAKEN AND ALLOW SEAS TO DROP BACK TO
AROUND 3-4FT BY LATE MON. FLOW VEERS TO NE MON NIGHT BUT DOESN'T
REALLY START TO PICK UP UNTIL TUE-WED WHEN LOCAL PGRAD TIGHTENS AS
HIGH PRES RIDGE EXPANDS EASTWARD TO THE COAST. RESULT IS
INCREASING ENE FLOW AND LENGTHENING FETCH OF WINDS. WINDS WILL
INCREASE TO ABOUT 20-25KT BY WED NIGHT...WITH BUILDING OF BOTH A
WIND CHOP AND SWELL. SEAS PROGGED TO BUILD TO 9-11FT WELL
OFFSHORE...AND COULD EVEN SEE 10-12FT IN THE GULF STREAM WED NIGHT
ONWARD.

&&

.FIRE WEATHER...
NW/N WINDS HAVE SO FAR REMAINED AROUND 10 MPH THIS
AFTERNOON...BUT LOCAL WIND PROFILERS SHOW WINDS OF 20-25MPH AT
1000FT SUGGESTING THAT WIND GUSTS UP TO THIS RANGE WILL STILL BE
POSSIBLE AS DAYTIME HEATING MIXES DOWN THESE WINDS. DEWPOINTS HAVE
DROPPED INTO THE LOW 50S ACROSS THE WARNING AREA...WHICH HAS ALLOWED
RH VALUES TO DROP INTO THE MID 30S DESPITE COOL TEMPERATURES IN THE
UPPER 70S AND LOW 80S. WILL KEEP THE RED FLAG WARNING GOING THROUGH
6PM THIS EVENING AS CONDITIONS WILL BE CLOSE TO CRITERIA...IF NOT
MEETING IT IN SEVERAL LOCATIONS.

DRY WEATHER AND LOW DEWPOINTS WILL REMAIN ACROSS THE REGION INTO THE
EARLY PART OF NEXT WEEK. THOUGH ENERGY RELEASE COMPONENT (ERC)
NUMBERS ARE EXPECTED TO REMAIN BELOW CRITERIA FOR RED FLAG OR FIRE
DANGER STATEMENTS...MIN RH VALUES WILL FALL INTO IN THE 30-35
PERCENT RANGE FOR SEVERAL HOURS ACROSS THE NORTH AND CENTRAL
INTERIOR. 20FT WINDS WILL ALSO REMAIN LESS THAN 15 MPH.

INCREASING ONSHORE FLOW WILL GREATLY MODIFY SFC BASED MOISTURE FROM
TUE ONWARD...RESULTING IN MUCH HIGHER AFTERNOON MIN RH VALUES.

&&

.CLIMATE...

RECORD LOWS FOR SUNDAY OCT 2:

DAYTONA BEACH  57  2001
ORLANDO        49  1920
MELBOURNE      59  2001
VERO BEACH     58  1976

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  59  78  57  79 /   0   0   0   0
MCO  59  80  60  82 /   0   0   0   0
MLB  63  79  60  81 /   0   0   0   0
VRB  65  81  61  82 /  10   0   0   0
LEE  56  80  58  81 /   0   0   0   0
SFB  59  80  60  82 /   0   0   0   0
ORL  61  80  62  82 /   0   0   0   0
FPR  65  81  61  82 /  10   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
     INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

PUBLIC/MARINE/AVIATION...KELLY
FIRE WEATHER....MOSES
Hazardous weather outlook, Oct 1, 4:45 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
445 AM EDT SAT OCT 1 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-011900-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
445 AM EDT SAT OCT 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.FIRE WEATHER IMPACT...
MUCH DRIER AND COOLER AIR BEHIND AN EARLY AUTUMN SEASON COOL FRONT
WILL ALLOW FOR RELATIVE HUMIDITY VALUES ALONG AND NORTH OF THE I-4
CORRIDOR TO FALL TO BETWEEN 30 AND 35 PERCENT THIS AFTERNOON.
NORTHWEST AND NORTH WINDS WILL INCREASE TO 15 TO 20 MPH WITH
HIGHER GUSTS LIKELY AT TIMES DURING THE DAY.

.WIND AND SEA IMPACT...
NORTHERLY WINDS OF 15 TO 20 KNOTS AND GUSTY BEHIND AN EARLY SEASON
COOL FRONTAL BOUNDARY WILL BUILD SEAS AWAY FROM THE COAST 4 TO 6
FEET NORTH OF SEBASTIAN INLET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
VERY DRY CONDITIONS WILL CONTINUE ACROSS THE INTERIOR ON BOTH
SUNDAY AND MONDAY.

SEAS WILL REMAIN ELEVATED ON SUNDAY BEFORE GRADUALLY SUBSIDING. WINDS
AND SEAS WILL INCREASE LATE TUESDAY THROUGH THE END OF THE PERIOD
CREATING HAZARDOUS SMALL CRAFT BOATING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 4:21 AM EDTRed Flag WarningMLBLake, Orange, Seminole, Volusia14 hr

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.